MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP

MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP
Model Number KEX152EB
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient medical history: osteoporosis pre-operative diagnosis for this procedure: primary osteoporosis with compression fractures at t12, l1, and l2 vertebral bodies levels implanted: t12, l1, l2 it was reported that on (b)(6) 2018, intra-op, ibt (inflatable bone tamp) ruptured at 402 psi and 2cc after coming in contact with a bone shard.The deflated ibt was unable to be pulled back through the cannula.The doctor had to pull out entire trocar and re-access the bone.There was a delay of 5 minutes in overall procedure time; however, the procedure was completed successfully with a new product.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluation summary: visual and optical inspection revealed the instrument was returned with the ibt stuck in the cannula.The balloon of the ibt has been punctured/torn and overlapping the cannula.In its current state it is not able to be pulled back through the cannula.The ibt is made to deflate and pass through the cannula once used.It appears the ibt was punctured with a possible bone spur in the vertebral body causing the balloon to tear and deflate improperly.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXPRESS INFLATABLE BONE TAMP
Common Device Name
TAMP
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
parque industrial ei lago
neuchâtel 2000
SZ  2000
MDR Report Key8057802
Report Number9612164-2018-03140
Device Sequence Number19284511
Product Code HXG
UDI-Device Identifier00643169143777
UDI-Public00643169143777
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2020
Device Model NumberKEX152EB
Device Catalogue NumberKEX152EB
Device Lot Number0009183947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer01/23/2021
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1